Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Episodes of major allergic reactions and stomach cramps with multiple BMs. Taking benadryl. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
A few times a year I have episodes where I have a major allergic reaction to something. It is significant enough to require 2-4 benedryl just to get any relief. It has to run it's course. Within a few hours of the allergic reaction happening I will have pretty difficult stomach cramping, then multiple BMs until my entire system is empty and releasing only fluid. Once there is nothing left in my body to expell all symptoms subside. I have thought about not taking any benedryl and seeking a physician when it is happening. What is this? What should I do next?
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Your symptoms are suggestive of some allergy to a particular food substance. After multiple bowel movements when the irritant is excreted out, you feel better.
If your symptoms subside on taking benadryl then it is suggestive of a food based allergy.
You can consult your physician on next such episode to confirm this.
You can get an allergy test done at your doctor's office for diagnosis.
You also can participate in an elimination diet to see if you develop allergy symptoms.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor